MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45BT-MAXX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Fall (1848); Ulcer (2274); Anxiety (2328); Depression (2361)
Date of Event 10/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentioned wheelchair system (system s/n: (b)(4)) was sold to motion specialties-cep on (b)(6) 2016, for an end-user named (b)(6).This wheelchair system was uniquely configured to meet the requirements of this particular end-user at the time of manufacture.After reviewing the details provided by garett harper (counsel of motion specialties and motion gp inc), the mentioned system was resold to the current end-user (w.D.G) on (b)(6) 2018, without notifying motion concepts.We compared the measurements of both users, which are utilized to properly and safely configure the seating system and determined that these measurements were different from each other.It was also noted that the power wheelchair base onto which motion concepts installed the original seating system was also changed to a different model wheelchair base.The wheelchair base for donna smith was a quantum q6 edge hd base with serial number: (b)(4); whereas the base reported in the incident indicates a base with serial number: (b)(4).Following our internal investigation, it appears that our original motion concepts seating system would have required a significant reconfiguration in order to properly fit the new (current) end-user, and to safely interface onto a different model wheelchair power base.Any changes or modifications performed by the dealer, to the original wheelchair system, were conducted without prior knowledge, consultation, or approval from motion concepts.As a personal injury was involved, motion concepts does consider this incident to be reportable.
 
Event or Problem Description
On 02-feb-2022, (b)(4), who is representing motion specialties & motion gp emailed, and notified us about an incident that took place on (b)(6) 2018.As per the plaintiff's claim, the reported wheelchair was purchased by the end-user in 2018 and on (b)(6) 2018, the wheelchair malfunctioned and the locking mechanism holding the chair in seated position failed, causing the end-user fell out from the wheelchair by hitting his head and left shoulder.As the end-user was immobile and requires 24 hours care, he was bed ridden without the use of functioning wheelchair for unspecified time.The plaintiff's claim also mentions that the end-user developed a pressure ulcer from having to use his old wheelchair as the seat of this old wheelchair was worn and ineffective.Due to the ulcer, the end-user's relative has to do further difficult physical care and the end-user suffered depression, anxiety and 15-month bedrest without wheelchair, with further medical attention needed for his ulcer and other head/shoulder injury.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1-12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key13652820
Report Number9615350-2022-00001
Device Sequence Number17626443
Product Code ITI
UDI-Device Identifier00754014710423
UDI-Public00754014710423
Combination Product (Y/N)N
PMA/510(K) Number
K021264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45BT-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight125 KG